English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  The oscillation and stability of differentially rotating spherical shells: the normal-mode problem

Watts, A. L., Andersson, N., Beyer, H., & Schutz, B. F. (2003). The oscillation and stability of differentially rotating spherical shells: the normal-mode problem. Monthly Notices of the Royal Astronomical Society, 342(4), 1156-1168. doi:10.1046/j.1365-8711.2003.06612.x.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-10AC-C Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-10B0-D
Genre: Journal Article

Files

show Files
hide Files
:
3139.pdf (Publisher version), 3MB
Name:
3139.pdf
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show

Creators

show
hide
 Creators:
Watts, A. L.1, Author
Andersson, N.1, Author
Beyer, H.2, Author
Schutz, B. F.3, Author              
Affiliations:
1External Organizations, Department of Mathematics, University of Southampton, Southampton SO17 1BJ, ou_persistent22              
2MPI for Gravitational Physics, Max Planck Society, Golm, DE, ou_24007              
3Astrophysical Relativity, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, Golm, DE, ou_24013              

Content

show
hide
Free keywords: -
 Abstract: An understanding of the dynamics of differentially rotating systems is key to many areas of astrophysics. We investigate the oscillations of a simple system exhibiting differential rotation, and discuss issues concerning the role of corotation points and the emergence of dynamical instabilities. This problem is of particular relevance to the emission of gravitational waves from oscillating neutron stars, which are expected to possess significant differential rotation immediately after birth or binary merger.

Details

show
hide
Language(s):
 Dates: 2003-07
 Publication Status: Published online
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: Peer
 Identifiers: eDoc: 3139
DOI: 10.1046/j.1365-8711.2003.06612.x
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Monthly Notices of the Royal Astronomical Society
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Oxford : Blackwell Science
Pages: - Volume / Issue: 342 (4) Sequence Number: - Start / End Page: 1156 - 1168 Identifier: ISSN: 0035-8711